MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 370890-05
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 0° endoscope was returned for evaluation.Failure analysis confirmed the reported complaint.The endoscope received with mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion and subsequent major damage to optical components.Fragments of adhesive of the distal window are missing.The root cause was attributed to mishandling/misuse.A review of the site's complaint history does not reveal any additional complaints involving this product and/or this event.No image or procedure vide was provided for review.No system log information was available for review.This complaint is being reported due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.Blank mdr fields: follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.Not applicable because the product is not implantable.The information for blank fields is not available.Fields are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, blurry vision in one eye on the 0° endoscope occurred.A backup endoscope was used and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information.The problem with endoscope was detected in the stages of preparation for surgery and scope calibration.A backup endoscope was unpacked immediately and used from beginning of surgery.The customer reported there is no concern that the missing fragment has reached the patient.The customer stated the damage occurred during transfer, or cleaning in the sterile processing department.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13706898
Report Number2955842-2022-10548
Device Sequence Number5332568
Product Code NAY
UDI-Device Identifier00886874110188
UDI-Public(01)00886874110188
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370890-05
Device Catalogue Number370890
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown